Florida, 2019

Lightning Strike in Florida, June 13, 2019

June 13, 2019 · NWS JAX · 1 event in 1 county or zone

Daily thunderstorms along sea breezes produced lightning across Marion county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Daily thunderstorms along sea breezes produced lightning across Marion county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:40 AM EST, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 13, 1:40 AM EST, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
240 AM EDT Thu Jun 13 2019

.Near Term...Today and Tonight...Drier air in the mid and upper
levels has moved into the area with upper trough axis over the
central Gulf coast. Moisture will increase again across ne Fl
today resulting in scattered to numerous showers and thunderstorms
by early afternoon. Drier air will persist across se Ga with only
slight rain chances. Isolated strong afternoon storms are
possible mainly near the east coast and south of St Augustine due
to slightly higher shear values and an afternoon seabreeze. A few
storms may produce strong wind gusts. Showers will end by early
evening as a cold front and drier air spreads se across the area.
Temperatures will be close to average today...and a few degrees
below average tonight with lower humidity.

.Short Term.../Friday through Sunday night/...High pressure will
build to the northwest Friday morning, then to the northeast
Friday afternoon. The resultant flow will be from the north early
in the day, then onshore in the afternoon. The northerly flow will
bring drier air south across region. The onshore flow will bring
cooler temperatures and somewhat gusty winds near the east coast.

High pressure will remain to the northeast through Saturday. This
will continue the onshore flow, leading to increasing moisture, and
chances for thunderstorms in the afternoon, mainly over inland NE FL.

The high will build more toward the east Sunday into Sunday night,
with the resultant southeasterly flow providing increased moisture
and chances for thunderstorms across the forecast area.

Temperatures will trend a little below normal Friday, then near
normal Saturday and Sunday.

&&

.Long Term.../Monday through Wednesday/...Surface high pressure
will be east of the region this period. This will yield a moist
south southeasterly flow. Mainly diurnally influenced convection
expected this period, which will be aided by sea breeze
interactions.

Temperatures will trend near seasonal averages this period.

&&

.AVIATION...Mostly VFR conditions this morning with TEMPO MVFR
ceilings and VCSH. Showers will increase with scattered
thunderstorms late morning through the afternoon...most likely at
GNV and SGJ. Southwest winds will increase to 10 to 15 knots
today.

&&

.MARINE...Scattered showers and storms expected...more numerous
this afternoon and mainly over the ne Fl waters. High pressure
will build to the northwest pushing a cold front across the waters
tonight ending the shower activity this evening. High pressure
will then build into the Carolinas on Friday with winds shifting
to the northeast and increasing to Caution levels offshore. High
pressure will then shift off the Carolina coast this weekend with
winds veering to the southeast.

Rip Currents: Low risk today. Moderate risk on Friday as winds
become onshore and increase.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  88  63  88  65 /  10   0   0   0
SSI  86  71  83  74 /  20  10   0  10
JAX  90  70  86  71 /  30  10  10  10
SGJ  87  71  86  74 /  60  10  10  10
GNV  87  69  90  70 /  50  10  10  10
OCF  86  70  90  70 /  70  10  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/23/

In the hours before

Special weather statement, Jun 13, 3:12 AM EST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
412 AM EDT Thu Jun 13 2019

FLZ035-136-236-340-130900-
Eastern Alachua FL-Western Alachua FL-Western Marion FL-Gilchrist FL-
412 AM EDT Thu Jun 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST AND WESTERN ALACHUA
COUNTIES UNTIL 500 AM EDT...

* At 411 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Trenton, moving east at 35 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Trenton, Bell, Alachua, High Springs, Archer, Newberry and La
  Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
      2972 8294 2976 8295 2986 8238 2946 8237
      2946 8241 2948 8241 2948 8255 2954 8256
      2953 8265 2956 8266 2956 8275 2958 8276
      2958 8278 2959 8286 2959 8296 2963 8297
TIME...MOT...LOC 0811Z 253DEG 30KT 2961 8286

23
Special weather statement, Jun 13, 6:24 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
724 AM EDT Thu Jun 13 2019

FLZ140-240-131215-
Central Marion FL-Eastern Marion FL-
724 AM EDT Thu Jun 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
815 AM EDT...

* At 724 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lake Weir, or 7 miles northwest
  of The Villages, moving northeast at 55 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Juniper Springs, Weirsdale, Ocklawaha, Moss Bluff, Silver Springs
  Shores, Lake Weir, Belleview and Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2897 8213 2904 8215 2928 8164 2905 8164
      2905 8166 2896 8166
TIME...MOT...LOC 1124Z 240DEG 49KT 2900 8206

ENYEDI

The radar

The Tampa radar (KTBW), 155 km away, was scanning. The volume nearest the first event began at 11:45 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Marion

When
June 13, 6:44 AM EST
Where
Marion County, 1.84 mi SW of Candler
Property damage
$5,000
Reported by
911 Call Center
Coordinates
29.050, -81.990

A vacant house caught fire due to lightning. Cost of damage estimated.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819542.